Format

Send to

Choose Destination
South Med J. 1990 Apr;83(4):481-4.

Pentamidine-induced torsades de pointes in a renal transplant recipient with Pneumocystis carinii pneumonia.

Author information

1
Department of Medicine, University of Florida, Gainesville.

Abstract

Pentamidine isethionate, an important agent used to treat Pneumocystis carinii pneumonia, has been shown to be associated with the development of torsades de pointes in patients with AIDS. We have described a case of pentamidine-induced polymorphous ventricular tachycardia in a renal transplant recipient whose renal insufficiency may have prolonged the duration of arrhythmias. Careful ECG monitoring should be done during pentamidine administration, especially in patients with renal insufficiency. Physicians should be aware that this variety of polymorphous ventricular tachycardia can occur well within the recommended dose of pentamidine. More data are needed to define the relationship between renal dysfunction, plasma levels, and pentamidine cardiotoxicity.

PMID:
2321077
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center